Welcome, Guest. Please login or register.
August 09, 2020, 06:56:30 am

Login with username, password and session length


Members
Stats
  • Total Posts: 755539
  • Total Topics: 63826
  • Online Today: 300
  • Online Ever: 4912
  • (November 13, 2019, 02:56:14 am)
Users Online
Users: 2
Guests: 219
Total: 221

Welcome


Welcome to the POZ Community Forums, a round-the-clock discussion area for people with HIV/AIDS, their friends/family/caregivers, and others concerned about HIV/AIDS.  Click on the links below to browse our various forums; scroll down for a glance at the most recent posts; or join in the conversation yourself by registering on the left side of this page.

Privacy Warning:  Please realize that these forums are open to all, and are fully searchable via Google and other search engines. If you are HIV positive and disclose this in our forums, then it is almost the same thing as telling the whole world (or at least the World Wide Web). If this concerns you, then do not use a username or avatar that are self-identifying in any way. We do not allow the deletion of anything you post in these forums, so think before you post.

  • The information shared in these forums, by moderators and members, is designed to complement, not replace, the relationship between an individual and his/her own physician.

  • All members of these forums are, by default, not considered to be licensed medical providers. If otherwise, users must clearly define themselves as such.

  • Forums members must behave at all times with respect and honesty. Posting guidelines, including time-out and banning policies, have been established by the moderators of these forums. Click here for “Do I Have HIV?” posting guidelines. Click here for posting guidelines pertaining to all other POZ community forums.

  • We ask all forums members to provide references for health/medical/scientific information they provide, when it is not a personal experience being discussed. Please provide hyperlinks with full URLs or full citations of published works not available via the Internet. Additionally, all forums members must post information which are true and correct to their knowledge.

  • Product advertisement—including links; banners; editorial content; and clinical trial, study or survey participation—is strictly prohibited by forums members unless permission has been secured from POZ.

To change forums navigation language settings, click here (members only), Register now

Para cambiar sus preferencias de los foros en español, haz clic aquí (sólo miembros), Regístrate ahora

Finished Reading This? You can collapse this or any other box on this page by clicking the symbol in each box.

Author Topic: genvoya and high cholesterol  (Read 191 times)

0 Members and 1 Guest are viewing this topic.

Offline ScaredNinja

  • Member
  • Posts: 34
genvoya and high cholesterol
« on: July 24, 2020, 10:48:22 am »
Omg got blood work done at my primary care doc. My cholesterol went through the roof. I take Genvoya daily and I just googled this with cholesterol and I did not know this was a side effect. My cholesterol is 230.0 mg/DL and triglycerides is 280.0 mg/DL. I get no side effects from this medicine but this so kinda upset that it is this high but I don't want to take another medication for HIV cause it don't do anything to me that I can feel. So my question is what can I do to counter this side effect? Should my ID doc or primary care handle this? Have an appointment next week about these results at primary care but I always get stuck in this "who does what?"

Offline Jim Allen

  • Administrator
  • Member
  • Posts: 15,806
  • Twitter @JimAllenDublin
    • HIV Lessons
Re: genvoya and high cholesterol
« Reply #1 on: July 24, 2020, 11:05:52 am »
Hiya,

How long have you been on Genvoya? Was there a recent switch in meds or has there been a trend of high cholesterol results?

Talk to the primary care person next week, I'm sure they will have thoughts about manganing the cholesterol or if a change in meds is needed if they feel its related.

Jim
« Last Edit: July 24, 2020, 11:38:38 am by Jim Allen »
HIV 101 - Everything you need to know
HIV 101
Read more about Testing here:
HIV Testing
Read about Treatment-as-Prevention (TasP) here:
HIV TasP
You can read about HIV prevention here:
HIV prevention
Read about PEP and PrEP here
PEP and PrEP

Offline virgo313

  • Member
  • Posts: 262
Re: genvoya and high cholesterol
« Reply #2 on: July 24, 2020, 11:10:12 am »
High cholesterol may not be related to HIV medication. Most of the time is is towards food & not enough exercise. Also as we age, cholesterol is harder to control. Perhaps you can discuss with your Dr if changing eating diet could lower ur cholesterol.

Dr will most likely moniter few more months before deciding if you need additional medication for cholesterol. At moment try not to link high cholesterol with your medication. Everywhere there are lots non Poz ppl with high cholesterol.
RVD Nov 2015. VL --> Log 5.32 HAART on 23/11/15
TDF+FTC+EFV / Chemo KS - 25/11/15 - 20/01/16.
CD4 - 4 (3/11/15) / VL - 225,000

Offline wardp

  • Member
  • Posts: 184
Re: genvoya and high cholesterol
« Reply #3 on: July 25, 2020, 12:25:57 am »
Sorry but that's not fully true. the liver is responsible for clearing cholesterol from the body. for some people this is hereditary and food won't make much difference I'm on statin like many others here.i  agree with Jim .genvoya is known to raise cholesterol in some people.if your doctor is  knowledgeable on hiv he may suggest a  change in meds..what was your  cholesterol reading before you started genvoya? Best of luck
Diagnosed 20,July 2017. Cd4 289, 21% vld .3,462 Started atripla 4 Aug 2017 5oct 2017 cd4 384 21%, vl ud less than 20. Switch to complera 4 Nov 2017 switched to stribild 15 the Nov. Switched to truvada efavirence 200mgx2 14 Dec 2017, 2 Feb 2018, us cd4  466, 25%  CD 8 ,595, 32%..1 may 2018
switched  to instgra truvada.7th june switched to truvada  nevirapine stavudine. .21 june switched to truvada nevirapine. X 2 a day...9 aug 2018 ud. 2n Nov 2018 CD 4. 455..22.70% 13th Nov switched  to lamivir and nevirapine  due to kidney issues...jan 10,2019 UD..may 13 2019 ud  cd4 482 28% 14th nov 2019 ud. Cd4 414 .27% cd8 444 29%,may 16 2020,ud ,cd4 741"19.62.

 


Terms of Membership for these forums
 

© 2020 Smart + Strong. All Rights Reserved.   terms of use and your privacy
Smart + Strong® is a registered trademark of CDM Publishing, LLC.